Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 42, NWS Memphis, TN

May 1, 2010Chester County, Henderson County, Madison County, Tennessee

NWS Memphis, TN issued this tornado warning at May 1, 2010, 9:08 AM CDT for Chester County, Henderson County, Madison County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 9:08 AM CDT (14:08 UTC)
Expired
May 1, 2010, 10:00 AM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Henderson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:11 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WFUS54 KMEG 011408
TORMEG
TNC023-077-113-011500-
/O.NEW.KMEG.TO.W.0042.100501T1408Z-100501T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1000 AM CDT

* AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES WEST OF CHICKASAW
  STATE PARK...OR NEAR CHICKASAW STATE FOREST...MOVING NORTHEAST     
  AT 30 MPH. ANOTHER INTENSIFYING THUNDERTORM IN EASTERN MADISON     
  COUNTY IS INDICATING WEAK ROTATION AND COULD ALSO BECOME SEVERE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
  GOOSE...HENDERSON...JACKS CREEK...MIFFLIN AND CHICKASAW STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3579 8860 3552 8836 3536 8880 3549 8887
TIME...MOT...LOC 1407Z 231DEG 26KT 3540 8889

$$
4 follow-up statements
154 
WWUS54 KMEG 011422
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT SAT MAY 1 2010

TNC023-077-113-011500-
/O.CON.KMEG.TO.W.0042.000000T0000Z-100501T1500Z/
HENDERSON TN-MADISON TN-CHESTER TN-
922 AM CDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTHERN
CHESTER...SOUTHEASTERN MADISON AND WEST CENTRAL HENDERSON COUNTIES...

AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PARKBURG...OR NEAR
CHICKASAW STATE PARK...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...HENDERSON...MIDDLE FORK...DEANBURG...JUNO...PALESTINE...
HURON...RUSSELL CROSSROADS...WHITE FERN...CLAYBROOK...MADISON HALL...
BEECH BLUFF...MAPLE GROVE AND FIVE POINTS.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3579 8860 3552 8836 3536 8880 3549 8887
TIME...MOT...LOC 1422Z 231DEG 26KT 3547 8879

$$
984 
WWUS54 KMEG 011434
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT SAT MAY 1 2010

TNC023-077-113-011500-
/O.CON.KMEG.TO.W.0042.000000T0000Z-100501T1500Z/
HENDERSON TN-MADISON TN-CHESTER TN-
934 AM CDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTH
CENTRAL CHESTER...EAST CENTRAL MADISON AND WEST CENTRAL HENDERSON
COUNTIES...

AT 934 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR FIVE POINTS...OR NEAR HENDERSON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE GOOSE...
CEDAR GROVE...HENDERSON...JACKS CREEK...MIDDLE FORK...MIFFLIN...
JUNO...PALESTINE...HURON...RUSSELL CROSSROADS...WHITE FERN...BEECH
BLUFF...FIVE POINTS AND PINSON.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3575 8857 3552 8836 3543 8867 3550 8875
TIME...MOT...LOC 1434Z 226DEG 26KT 3550 8866

$$
687 
WWUS54 KMEG 011452
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT SAT MAY 1 2010

TNC023-077-113-011500-
/O.CON.KMEG.TO.W.0042.000000T0000Z-100501T1500Z/
HENDERSON TN-MADISON TN-CHESTER TN-
952 AM CDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTH
CENTRAL CHESTER...EAST CENTRAL MADISON AND WEST CENTRAL HENDERSON
COUNTIES...

AT 952 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR HURON...OR 10 MILES NORTHEAST OF HENDERSON...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE GOOSE...
CEDAR GROVE...MIDDLE FORK...MIFFLIN...JUNO...PALESTINE...HURON...
RUSSELL CROSSROADS...WHITE FERN...BEECH BLUFF AND FIVE POINTS.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3548 8859 3551 8868 3575 8857 3552 8836
TIME...MOT...LOC 1452Z 226DEG 26KT 3559 8854

$$
540 
WWUS54 KMEG 011459
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
959 AM CDT SAT MAY 1 2010

TNC023-077-113-011509-
/O.EXP.KMEG.TO.W.0042.000000T0000Z-100501T1500Z/
HENDERSON TN-MADISON TN-CHESTER TN-
959 AM CDT SAT MAY 1 2010

...THE TORNADO WARNING FOR NORTH CENTRAL CHESTER...EAST CENTRAL
MADISON AND WEST CENTRAL HENDERSON COUNTIES WILL EXPIRE AT 1000 AM
CDT...

AT 959 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3548 8859 3551 8868 3575 8857 3552 8836
TIME...MOT...LOC 1459Z 226DEG 26KT 3562 8849

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 6:54 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 1, 6:54 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT SAT MAY 1 2010

.DISCUSSION...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT SAT MAY 1 2010/

DISCUSSION...
ONGOING SEVERE / FLASH FLOOD EVENT THE PRIMARY FORECAST CONCERN.

AT DISCUSSION TIME...A NEARLY STATIONARY BROKEN LINE OF THUNDERSTORMS
EXTENDED FROM EAST CENTRAL AR...THROUGH SOUTHWEST TN...INTO NORTHERN
MIDDLE TN. THIS LINE OF THUNDERSTORMS WAS FED BY A SOURCE REGION
OVER SOUTHEAST AR...IN THE VICINITY OF A SURFACE WARM FRONT. CELLS
WERE FORMING IN THIS REGION AND TRAINING NORTHEAST AT 40 TO 50 KTS ALONG
THE MIDSOUTH THUNDERSTORM LINE.

AREAS TO THE NORTH OF THIS MORNING/S THUNDERSTORM LINE WILL TAKE
SOME TIME TO DESTABILIZE. THIS SHOULD OCCUR ONCE A MIDLEVEL SHORTWAVE
AND ASSOCIATED SURFACE FRONTAL LOW EJECTS FROM FROM EAST TX INTO
EAST CENTRAL MO THIS AFTERNOON. GFS DEVELOPS A 150KT UPPER JET
CORE ACROSS THE OZARKS THIS EVENING... WITH THE MIDSOUTH IN THE
RIGHT ENTRANCE REGION OF THIS UPPER JET CORE. THE AFOREMENTIONED
SURFACE LOW WILL DRAG THE MAIN COLD FROM CENTRAL AR INTO THE MIDSOUTH
LATE TONIGHT...WITH THIS FEATURE SERVING AS A FOCUS FOR STRONG TO
SEVERE TRAINING THUNDERSTORMS. IN OTHER WORDS...A SIMILAR SET UP
TO EARLY THIS MORNING...BUT WITH STRONGER UPPER SUPPORT AND A SYNOPTIC
FRONT TO FOCUS CONVECTION ON. PRECIPITABLE WATER VALUES WILL POOL
TO NEAR 2.25 INCHES AHEAD OF THE FRONT. IN SUMMARY... A SIGNIFICANT
FLASH FLOOD EVENT IS EXPECTED TO CONTINUE THROUGH AT LEAST EARLY
SUNDAY.

BESIDES THE FLOODING THREAT... NAM FORECAST SOUNDINGS SHOW
CONSIDERABLE SHEAR...WITH SFC-3KM SRH IN EXCESS OF 500 M2/S2 AND
MIXED LAYER CAPES OF 1000 TO 2000 J/KG. THIS WILL LEAD TO A RISK
OF LATE EVENING TORNADOES... A FEW OF WHICH COULD BE STRONG AND
LONG TRACKED IF ABLE TO TAP INTO THE SURFACE BASED AIR ALONG THE
SYNOPTIC COLD FRONT.

THUNDERSTORMS WILL FINALLY BEGIN CLEARING THE MIDSOUTH LATE SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...CARRIED EAST BY A STRONG SHORTWAVE
EJECTING INTO THE OHIO VALLEY. THUNDERSTORMS SHOULD CLEAR NORTHEAST
MS BY AROUND SUNRISE MONDAY.

FURTHER OUT...HAVE LOWERED LATE WEEK TEMPERATURES WITH THE PASSAGE
OF A PROGRESSIVE AND OPEN NORTHERN BRANCH UPPER TROF AND SURFACE
COLD FRONT.

PWB

&&

.AVIATION...
12Z TAFS

OTHER THAN KJBR IN THE SHORT TERM...REALLY NOT ANY PARTICULAR TIME
OVER THE NEXT 24 HOURS THAT THUNDERSTORMS CANNOT BE RULED OUT AT
ANY OF THE MIDSOUTH TAFS SITES.

IT APPEARS THE THE SW TO NE CONVECTIVE LINE WILL REMAIN NORTH OF
THE KMEM TERMINAL THROUGH 14Z. THERE IS CONCERN THAT DESTABILIZATION
WILL OCCUR OVER THE DELTA AREAS OF SOUTHEAST AR / NORTHWEST MS
LATER THIS MORNING. THIS WOULD LEAD TO RAPID DEVELOPMENT OF STRONG
TO SEVERE STORMS NEAR KMEM TOWARD LATE MORNING...WITH SCATTERED
GENERAL THUNDERSTORMS IN THE INTERIM. KTUP MAY BE UNDER THE THREAT OF
STRONG THUNDERSTORMS AS EARLY AS 14Z OR 15Z. EXPECT THUNDERSTORM
IN GENERAL TO INCREASE IN COVERAGE OVER NORTH MS THIS MORNING...AS
THIS AREA HAS NOT BEEN WORKED OVER AS MUCH BY OVERNIGHT CONVECTION.

EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS THIS EVENING. THE
OVERNIGHT PERIODS WILL ADDITIONAL STORMS FORMED ALONG AND AHEAD OF
AN EASTWARD MOVING COLD FRONT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  68  72  56 / 100 100  90  40
MKL  79  69  71  52 / 100 100 100  50
JBR  77  63  71  52 / 100 100  50  20
TUP  81  73  75  56 / 100 100 100  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BENTON MS-
     MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALCORN-CALHOUN-
     CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
     HENRY-MADISON-MCNAIRY-WEAKLEY.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR HARDIN.

&&
Hazardous weather outlook, May 1, 8:01 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
801 AM CDT SAT MAY 1 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
801 AM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS OVER THE MIDSOUTH...
OVER AREAS TO THE WEST OF THE NATCHEZ TRACE PARKWAY. THIS IS THE
MAJORITY OF THE MIDSOUTH.

THERE IS A MODERATE RISK OVER A SMALL PORTION OF NORTHEAST
MISSISSIPPI... EAST OF THE NATCHEZ TRACE PARKWAY.

ATMOSPHERIC CONDITIONS TODAY WILL REMAIN FAVORABLE FOR STRONG TO
VIOLENT LONG LIVED TORNADOES...DAMAGING WINDS AND VERY LARGE HAIL.
THE TORNADO RISK WILL INITIALLY BE MAXIMIZED ALONG AND SOUTH OF THE
INTERSTATE 40 CORRIDOR...BUT WILL SPREAD NORTH THROUGH THE REMAINDER
OF THE MIDSOUTH DURING THE AFTERNOON.

FOR THE EVENING AND OVERNIGHT PERIODS...THE ATMOSPHERE WILL REMAIN
MODERATELY UNSTABLE AND STRONGLY SHEARED...AHEAD OF COLD FRONT THAT
WILL MOVE INTO EASTERN ARKANSAS BY SUNRISE SUNDAY. STRONG TO VIOLENT
LONG TRACK TORNADOES WILL BE POSSIBLE OUT AHEAD OF THE ADVANCING
COLD FRONT DURING THE EVENING AND OVERNIGHT HOURS. VERY LARGE HAIL
AND WIDESPREAD DAMAGING WINDS WILL ALSO BE POSSIBLE.

IN ADDITION TO TORNADOES...DAMAGING WINDS AND LARGE HAIL...
SIGNIFICANT FLASH FLOODING WILL CONTINUE THROUGH TONIGHT. PORTIONS
OF WEST TENNESSEE NEAR THE INTERSTATE 40 CORRIDOR HAD EXPERIENCED 5
TO 8 INCHES OF RAIN EARLY SATURDAY MORNING.

FOR THE REMAINDER OF TODAY AND TONIGHT...AN ADDITIONAL 5 TO 8 INCHES
OF RAINFALL WILL BE POSSIBLE. RAINFALL OF THIS MAGNITUDE WILL LEAD
TO AN EXPANSION OF THE SIGNIFICANT FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS AND FLASH FLOODING ARE LIKELY AGAIN DURING THE
DAY SUNDAY...MAINLY EAST OF THE MISSISSIPPI RIVER. THE TENNESSEE
RIVER VALLEY AND NORTHEAST MISSISSIPPI WILL LIKELY HAVE THE GREATEST
CHANCE OF SEVERE THUNDERSTORMS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH SUNDAY.

PWB

In the hours before

Local storm report, May 1, 5:18 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWN AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

0142 AM     HAIL             STANTON                 35.46N 89.40W
05/01/2010  E1.75 INCH       HAYWOOD            TN   AMATEUR RADIO

0155 AM     HAIL             BROWNSVILLE             35.59N 89.25W
05/01/2010  E1.00 INCH       HAYWOOD            TN   PUBLIC

0200 AM     TSTM WND GST     MARTIN                  36.34N 88.86W
05/01/2010  M72.00 MPH       WEAKLEY            TN   TRAINED SPOTTER

0459 AM     FLASH FLOOD      ATOKA                   35.45N 89.77W
05/01/2010                   TIPTON             TN   TRAINED SPOTTER

            WIDESPREAD FLOODING IN ATOKA. 3.82 INCHES OF RAIN FELL
            FROM 4 AM CDT TO 459 AM CDT.

0500 AM     FLASH FLOOD      4 NE JACKSON            35.67N 88.78W
05/01/2010                   MADISON            TN   TRAINED SPOTTER

            4.12 INCHES OF RAIN IN PAST 2 HOURS. 1.90 IN PAST 45
            MINUTES. WATER UP TO CAR BUMPERS ON MADDOX DRIVE

&&

MRM
Special weather statement, May 1, 5:20 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 AM CDT SAT MAY 1 2010

TNZ088-089-011100-
FAYETTE TN-SHELBY TN-
520 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 AM CDT FOR...

  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF ELLENDALE TO 3
MILES SOUTH OF DOWNTOWN MEMPHIS AT 520 AM CDT...MOVING EAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN AND MIDTOWN MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ROBCO LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 1, 6:31 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT MAY 1 2010

TNZ054-055-011200-
DECATUR TN-HENDERSON TN-
631 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 AM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF LEXINGTON AT 631 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES PIN OAK LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 1, 7:20 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 AM CDT SAT MAY 1 2010

ARZ036-TNZ088-011245-
CRITTENDEN AR-SHELBY TN-
720 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 AM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF WEST MEMPHIS AT 721 AM
CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR AND ROBCO
LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy29 min
Apr 30, 11:54 PM CDTTornado WarningMEGLauderdale51 min
May 1, 12:03 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lake, Lauderdale, Obion39 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton39 min
May 1, 12:42 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton48 min
May 1, 12:50 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more40 min
May 1, 12:55 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton50 min
May 1, 1:13 AM CDTTornado WarningMEGLake, Obion26 min
May 1, 1:19 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton41 min
May 1, 1:21 AM CDTFlash Flood WarningMEGLauderdale3 hr
May 1, 1:25 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 2 more50 min
May 1, 1:28 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 1:35 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale40 min
May 1, 1:39 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton51 min
May 1, 1:41 AM CDTFlash Flood WarningMEGDyer, Lake, Obion4 hr
May 1, 2:08 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Decatur, Gibson, Henderson, Henry and 3 more52 min
May 1, 2:13 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 2:19 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton41 min
May 1, 2:21 AM CDTFlash Flood Warning EmergencyMEGFayette, Haywood, Lauderdale, Shelby, Tipton12 hr
May 1, 2:47 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more10 hr
May 1, 2:52 AM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 4 more53 min
May 1, 2:56 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Madison and 1 more49 min
May 1, 3:00 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton45 min
May 1, 3:08 AM CDTTornado WarningMEGCrockett, Fayette, Hardeman, Haywood, Madison, Tipton52 min
May 1, 3:32 AM CDTSevere Thunderstorm WarningMEGShelby43 min
May 1, 3:36 AM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison39 min
May 1, 3:43 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 3:54 AM CDTFlash Flood WarningMEGCarroll, Chester, Gibson, Hardeman, Haywood, Henderson and 2 more12 hr
May 1, 4:02 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Madison, Tipton43 min
May 1, 4:06 AM CDTTornado WarningMEGShelby39 min
May 1, 4:14 AM CDTTornado WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison35 min
May 1, 4:29 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 1, 4:47 AM CDTFlash Flood WarningMEGShelby12 hr
May 1, 4:48 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Henderson, Madison27 min
May 1, 5:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Henderson, Madison50 min
May 1, 5:34 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton41 min
May 1, 5:35 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson6 hr
May 1, 6:23 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale14 days
May 1, 7:19 AM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby4 hr
May 1, 7:23 AM CDTTornado WarningMEGFayette52 min
May 1, 7:53 AM CDTTornado WarningMEGFayette, Hardeman52 min
May 1, 8:30 AM CDTTornado WarningMEGChester, Hardeman, Madison45 min
May 1, 8:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson52 min
May 1, 8:50 AM CDTTornado WarningMEGDecatur, Henderson40 min
May 1, 9:14 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton19 min
May 1, 9:18 AM CDTTornado WarningMEGFayette, Shelby16 min
May 1, 9:29 AM CDTRiver Flood WarningMEGMadison6 hr
May 1, 10:04 AM CDTTornado WarningMEGShelby41 min
May 1, 10:28 AM CDTTornado WarningMEGFayette, Shelby47 min
May 1, 11:00 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood45 min
May 1, 11:05 AM CDTTornado WarningMEGFayette40 min
May 1, 11:13 AM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby4 hr
May 1, 11:26 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson64 min
May 1, 11:30 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Madison45 min
May 1, 11:40 AM CDTRiver Flood WarningMEGObion, Weakley49 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer, Gibson, Obion10 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGFayette, Shelby62 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGShelby4 days
May 1, 11:40 AM CDTRiver Flood WarningMEGFayette, Shelby3 days
May 1, 12:03 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison57 min
May 1, 12:21 PM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more6 hr
May 1, 12:39 PM CDTAreal Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more12 hr
May 1, 1:46 PM CDTTornado WarningMEGMcNairy44 min
May 1, 1:51 PM CDTAreal Flood WarningMEGFayette, Haywood, Shelby, Tipton10 hr
May 1, 2:25 PM CDTFlash Flood WarningMEGHardin3 hr
May 1, 2:27 PM CDTTornado WarningMEGHardin, McNairy48 min
May 1, 3:10 PM CDTAreal Flood WarningMEGFayette, Lauderdale, Shelby, Tipton24 hr
May 1, 3:26 PM CDTAreal Flood WarningMEGCarroll, Chester, Crockett, Decatur, Dyer, Gibson and 8 more12 hr
May 1, 3:43 PM CDTFlash Flood Warning EmergencyMEGFayette, Hardeman, Haywood, Shelby, Tipton2 hr
May 1, 4:35 PM CDTTornado WarningMEGFayette40 min
May 1, 4:47 PM CDTTornado WarningMEGFayette, Shelby28 min
May 1, 5:01 PM CDTFlash Flood Warning EmergencyMEGFayette, Shelby, Tipton12 hr

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.